Pharm Respitory Part 2

14 Questions | Total Attempts: 228

SettingsSettingsSettings
Please wait...
Pharm Respitory Part 2

.


Questions and Answers
  • 1. 
    A 78-year-old woman, resident a rehabilitation center, exhibited Cheyne-Stokes breathing from time to time and suffered from urge urinary incontinence and spasticity in her left limb. The woman suffered from an ischemic stroke two months previously. Which of the following drugs was most likely included in the pharmacological therapy of this patient?
    • A. 

      Neostigmine

    • B. 

      Theophylline

    • C. 

      Albuterol

    • D. 

      Ipratropium

    • E. 

      Metoclopramide

    • F. 

      Bromocriptine

  • 2. 
    A 32-year-old female with mild intermittent asthma was successfully maintained on an inhaled antiasthmatic drug “as needed”. Which of the following molecular actions most likely mediated the therapeutic effectiveness of that drug in the patient’s disease?
    • A. 

      Blockade of histamine release from bronchial epithelium

    • B. 

      Blockade of leukotriene receptors in bronchial muscle

    • C. 

      Release of nitric oxide from bronchial epithelium

    • D. 

      Activation of beta-2 receptors in bronchial vessels

    • E. 

      Increased cAMP in bronchial muscle

  • 3. 
    A 45-year-old man with a long history of chronic severe asthma was admitted to the emergency room with severe dyspnea and wheezing. He was able to say only 2-3 words without taking a breath. Past history of the patient was significant for duodenal ulcer for two years. Present medications included albuterol, beclomethasone and ipratropium by inhalation on a chronic basis. Vital signs were: heart rate 130 bpm, respiratory rate 30/min, blood pressure 140/90 mm Hg. An ECG showed sinus tachycardia with occasional premature ventricular contractions. Which of the following two events most likely contributed to the patient’s arrhythmia?
    • A. 

      Ipratropium dosage and the hypertensive effect of beclomethasone

    • B. 

      Duodenal ulcer and the hypertensive effect of beclomethasone

    • C. 

      Albuterol dosage and the duodenal ulcer

    • D. 

      Ipratropium dosage and the disease-induced hypoxemia

    • E. 

      Albuterol dosage and the disease-induced hypoxemia

  • 4. 
    A 52-year-old woman complained to her physician of tremors, muscle cramping, palpitations and anxiety. The woman, recently diagnosed with moderate persistent asthma, had started an inhalatory treatment two weeks previously. Which of the following drugs most likely caused the patient’s symptoms?
    • A. 

      Beclomethasone

    • B. 

      Salmeterol

    • C. 

      Cromolyn sodium

    • D. 

      Ipratropium

    • E. 

      Theophylline

    • F. 

      Zafirlukast

  • 5. 
    A 50-year-old woman with ventilatory failure due to polymyositis has been on a ventilator for 5 days when the physicians noted increasing endotracheal secretions and decreased oximetry. A bronchoscopy showed abundant mucus plugs filling the bronchial lumen. Suctioning and lavage of the bronchial tree was performed and a drug was given to improve mucociliary clearance. Which of the following drugs was most likely administered?
    • A. 

      Epinephrine

    • B. 

      Albuterol

    • C. 

      Ipratropium

    • D. 

      Cromolyn sodium

    • E. 

      Dexamethasone

    • F. 

      Zafirlukast

  • 6. 
    A 44-year old man presented to his physician complaining of an increasing cough productive of yellow sputum and of a moderate some short of breath on exertion. The man had a long history of heavy cigarette smoking, and suffered from an episode of sustained ventricular tachycardia one year ago. Physical examination showed a patient with shallow breathing and a barrel chest. Auscultation demonstrated wheezing and distant heart sounds. An inhalatory therapy was ordered. A drug with which of the following mechanism of action was most likely prescribed?
    • A. 

      Activation of adenosine receptors

    • B. 

      Inhibition of phospholipase A2

    • C. 

      Activation of beta-2 receptors

    • D. 

      Blockade of Nn and M3 receptors

    • E. 

      Blockade of a delayed chloride channel

  • 7. 
    A 46-year-old woman complained to her physician of dry mouth. The woman, recently diagnosed with chronic obstructive pulmonary disease, started an appropriate treatment one week previously. Which of the following drugs most likely caused the patient’s symptom?
    • A. 

      Albuterol

    • B. 

      Theophylline

    • C. 

      Ipratropium

    • D. 

      Zileuton

    • E. 

      Zafirlukast

    • F. 

      Beclomethasone

  • 8. 
    A 43-year old woman complained to her physician of recurrent wheezing and frequent nocturnal awakening. She also noted that wheezing was most frequent when she was anxious and tense. The woman had been suffering from allergic rhinitis for four years and from hyperthyroidism for one year. A diagnosis of mild allergic asthma was made. Which of the following drug treatments would be most appropriate for a relief of her bronchospasm?
    • A. 

      Oral glucocorticoids

    • B. 

      Oral theophylline

    • C. 

      Inhaled ipratropium

    • D. 

      Inhaled salmeterol

    • E. 

      Oral zileuton

    • F. 

      Inhaled cromolyn

  • 9. 
    A 10-year-old girl, who has been suffering from seasonal allergic rhinitis for 3 years, presented to the family physician with nasal itching, sneezing and running nose. The physician ordered a nasal spray of a drug that is able to inhibit mast cell degranulation. Which of the following drugs was most likely prescribed?
    • A. 

      Zafirlukast

    • B. 

      Codeine

    • C. 

      Ipratropium

    • D. 

      Cromolyn

    • E. 

      Zileuton

  • 10. 
    A15-year-old boy complained to his family physician of pain on swallowing. Physical examination revealed white patches in the oropharynx and subsequent histology confirmed the diagnosis of oral candidiasis. The boy, recently diagnosed with mild persistent asthma, had started an inhalatory therapy two weeks previously. Which of the following drugs most likely caused the patient’s candidiasis?
    • A. 

      Ipratropium

    • B. 

      Albuterol

    • C. 

      Cromolyn

    • D. 

      Theophylline

    • E. 

      Zafirlukast

    • F. 

      Beclomethasone

  • 11. 
    A 9-year-old boy with moderate persistent asthma was in the chest clinic for follow up of his disease. He had been only moderately well controlled on oral sustained-release theophylline and inhaled cromolyn daily, and inhaled albuterol “as needed”. Physical examination showed diffuse expiratory wheezes and pulmonary function testing revealed a peak expiratory flow rate 60% of predicted. Which of the following would be an appropriate therapeutic conduct for this patient?
    • A. 

      Substitute albuterol with ipratropium

    • B. 

      Add inhaled beclomethasone to the present regimen

    • C. 

      Double the dose of theophylline

    • D. 

      Substitute albuterol with inhaled isoproterenol

    • E. 

      Substitute theophylline with oral ephedrine

  • 12. 
    A 33-year-old man with severe persistent asthma had been on inhaled albuterol, inhaled beclomethasone, oral zafirlukast and oral sustained-release theophylline for one month. However his asthma was not well controlled and his physician decided to add another drug to the present treatment. Which of the following drugs was most likely prescribed?
    • A. 

      Oral triamcinolone

    • B. 

      Inhaled ipratropium

    • C. 

      Inhaled cromolyn

    • D. 

      Inhaled salmeterol

    • E. 

      Oral zileuton

  • 13. 
    A 44-year-old asthmatic man was brought to the emergency room with a severe asthma exacerbation. The patient’s FEV1 did not improve upon administration of inhaled albuterol and the attending physician decided to administered IV corticosteroids and IV theophylline. Which of the following is the most likely potential benefit of IV corticosteroids in this setting?
    • A. 

      Direct bronchodilation

    • B. 

      Decreased sympathetic tone of airway smooth muscle

    • C. 

      Increase mucociliary clearance

    • D. 

      Increased bronchial responsiveness to albuterol

    • E. 

      Increased theophylline affinity for adenosine receptors.

  • 14. 
    A 9 year-old girl with a long history of cystic fibrosis presented to the hospital because of worsening of respiratory symptoms. An appropriate therapy was prescribed which included dornase alpha by inhalatory route. Which of the following statement best explains the mechanism of action of the drug in the patient’ disease?
    • A. 

      It has bactericidal activity against P. Aeruginosa

    • B. 

      It releases nitric oxide from airway epithelium

    • C. 

      It depolymerizes the DNA of purulent airways secretions

    • D. 

      It stimulates the cystic fibrosis transmembrane regulator

    • E. 

      It inhibits the neutrophil migration into the lung tissue